A 24-year-old member asked:
how long after taking antibiotics can you get c.diff?
2 doctor answers
Dr. Arthur Heller answered
42 years experience Gastroenterology
2-3 months: Can happen after any antibiotic, some more than others; can happen after short-term use. Moral of story: if you don't need them, don't take them. If you do need them take them. Probiotics maybe decrease risk.
Answered on Oct 8, 2019
Dr. Booth Wainscoat answered
20 years experience Infectious Disease
Often within 60 days: Most cases of c.Diff colitis occur within 2 weeks of taking antibiotics. Almost all (90%) of cases of c.Diff colitis occur within 60 days of taking antibiotics. However, a few cases may occur up to 3 months or longer after antibiotics. Other risk factors for developing c. Diff colitis include: age >65; hospitalization, chemotherapy, GI surgery & procedures, HIV & use of proton pump inhibitors.
Answered on Apr 8, 2019
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!